January 26, 2014 at 7:11 pm #78997kris00jParticipant
As if dealing with one patient isn’t enough! You wanted to join him?
I hope Ron is a candidate for the pump, and that the FUDR doesn’t prove to be too hard on him. The treatments are easy, as long as the liver can handle the chemo. But you will gave lots of trips back and forth! Dr. K wouldn’t relinquish the chemo admin to anyone else. Maybe for you she will.
And I’m happy your health scare went well.January 25, 2014 at 5:51 am #78996marionsModerator
Judy….I can only echo Lainy. What a roller coaster ride you have been on! I too am crossing everything possible for good news coming your way.
MarionJanuary 25, 2014 at 3:11 am #78995lainyParticipant
Wow, Judy and you just couldn’t find time to write us? LOL I am so very sorry you both have had such a ride on the CC roller coaster! Keeping everything I have including eyes crossed for that visit with Dr. Kemeny! I will be thinking of you and wishing the best!January 25, 2014 at 3:01 am #9456snowbirdMember
It’s been a while since I’ve posted, even though I go in and read the new posts almost daily. It seems like I’m always too busy to post my own stories. Since my last post a lot has changed with my husband, Ron. He was diagnosed with ICC in August of 2013. After 4 cycles of Gem/Cis, his doctor stopped it due to extreme neuropathy in Ron’s feet. New MRI and PET scans indicated that the cancer has not spread beyond the liver. Great news!
Ron had no treatments for about a month before he started on Xeloda. He was to take Xeloda twice daily, but only made it through 3 doses and had to stop due to extreme nausea and pain in his abdomen. At this time his Onc. decided he should see Dr. Kemeny at Memorial Sloan Kettering and sent a referral to her in hopes that Ron could get an HAI pump. It was taking too long to get an appt. with Dr. Kemeny so his Onc. started him on Cis/Ox a week ago. In the meantime, Ron was set up with an appt. to see Dr. Kemeny on Feb. 5th. (Initially they wanted him to come to NYC next week but with the Super Bowl festivities going on in that area, we opted to wait another week.) In between infusions Ron was getting hydration therapy weekly, which really perked him up.
Ron was feeling quite well for the 4 weeks that he had a break from chemo and before the last infusion of Cis/Ox. The day of the infusion he didn’t feel real well, then the next two days were wonderful. He said he felt normal again. I was so elated. Then the pain and nausea set in on day 3. Ugh! He was having a hard time eating anything for the rest of the week…. just didn’t have an appetite. Oxycodone 2x/day was taking care of the pain until last night. This morning he could hardly get out of bed. He had pain across his middle section, more in the intestinal region than in the liver/stomach area… but said his stomach and liver regions hurt also. I had to fight like heck to talk him into going to the dr (as usual!) and he finally relented but decided he needed a bath and shave first. It took everything he had to get into the tub and then the tears came. I have only seen Ron cry once before in all the 40 years we’ve known each other. It broke my heart into a million pieces. He took 2 oxycodone and within a half hour we were in the onc.’s office. He still had silent tears. The onc. wasn’t sure what was going on inside and wanted Ron to go to the ER for a scope, since as an inpatient they would do it right away, vs. waiting a week to get an appt. and results. Onc said if Ron wanted to he could try hydration first and see if it helped, but if the pain comes back he must go to the ER this weekend. Ron opted to have hydration, which did indeed help…. tremendously. I believe he was dehydrated and just rundown from not being able to eat. He ate a pretty good meal after hydration but no appetite again now.
Another dose of Cis/Ox is scheduled for next Friday, then we travel to NY to see Dr. Kemeny for a consult only. We’re praying that she will deem him worthy of an HAI pump and we’ll be able to return to NY soon after for the surgery. He just can’t seem to tolerate any of the systemic chemo and the Cis/Ox is no exception. The neuropathy is coming back and it’s just too hard on his internal organs. The Oxaliplatin causes strange reactions to anything cold, which Ron must avoid at all costs. He drank some water that wasn’t quite room temperature and said it felt like someone was sticking a thousand needles in his throat and neck. Anyone who puts up with all these nasty side-effects must have a strong will to live. I don’t know that I could do it.
I had my only little scare a couple of weeks ago. My hematologist ordered an ultrasound of my abdominal area, thinking an enlarged spleen might be the cause of an extremely low WBC count (after all other tests were negative). What showed up shocked us both – 3 solid masses in/on my liver! An MRI showed that they were only hemangiomas and no follow up is necessary. I was scared to death, especially since one mass was 6.2 cm wide. It was a tough 3 weeks from start to finish and now I feel like I never want anymore tests done. I’m a wimp compared to what Ron is going through.
So… for anyone who tracks what’s going on with ICC patients, this is our updated story. I’ll write again to let you all know what Dr. Kemeny decides to do.
- You must be logged in to reply to this topic.